• Forum
  • Members
  • Blog
  • Art
  • Log In
  • About










Copper Peptide Uglies?

+1 vote

For the last several years I've used a skincare product called copper peptide. While there are a lot of people who say the product works for them, there are also many who say it causes something called the "uglies"-- a loss of skin tone, wrinkling, sagging and open pores. Most people say it's from over use of the product (CP can trigger something called MMPs which remove collagen from the skin), but there are reports of people having bad reactions to both the 1st generation ghk-cu and 2nd generation products (which are said to be a different product altogether), in any amount or length of use.

I currently have the uglies, probably as a result of overusage, but am wondering if this diet has changed my metabolism in some way that copper will no longer work for me. That doesn't make much sense since I don't eat a lot of copper rich foods. (I'm not an oyster fan)

Also, I've read zinc sunscreen could be a cause, but that also doesn't make sense. How could zinc trigger skin breakdown? The idea is that if you use copper with zinc the zinc ions negate the copper and can make your pores larger. Does anyone have larger pores as the result of just using zinc? If copper is necessary for collagen building, wouldn't using zinc interfere with for most people who are probably copper deficient?

asked Mar 6, 2013 by darth mall
  

2 Answers

+1 vote

Perhaps you need to go slow(er) because your metabolism is likely higher than most other people trying out the topical peptides?

answered Mar 6, 2013 by Kiran
It doesn't explain why some get the uglies using the weakest product sparingly, or what the problem is of using copper with zinc.  At this point I may contact Dr. Peat; he references Pickart so he is familiar with what CPs are.
That would be a good bet, iirc he's used a copper solution of some sort himself.
+1 vote

I too used Copper Peptides from Skinbiology, and they constantly gave me uglies even when using ultra-low amounts. They show up 2 days after use and subside within the next three days. I eventually stopped using copper peptides, and all this was long before I started a Ray Peat diet. However when I experimented with liver lately I induced pretty similar uglies with all the same symptoms. There's something about the copper ...

Regarding zinc: When using copper peptides and having the uglies I suspected to be low on zinc so I started to supplement (80mg/d). However, this didn't change anything.

answered Mar 19, 2013 by nograde
edited Mar 19, 2013 by nograde
...